MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM; SYS-4000

VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM; SYS-4000
Model Number SYS-4000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
During a case on (b)(6) 2020 the physician declined veran representitive's offering of the triple needle brush citing that he had used the product in a previous case where the patient resulted in a pneumothorax.Veran representitive reported incident to vsupport 03-june-2020, and additional information was requested from the physician.Veran representitive contacted physician three times and received a response 17-june-2020.Physician responded, "that's only one time so i don't restrict myself to use for the future.Emphysema pts do have risk of pneumothorax so i'll give future chance to triple brush.Pt did very well after chest tube placement." follow-up reported on 18-jun-2020 - case was held (b)(6) 2020 - patient had ct guided biopsy completed at deaconess midtown.A pneumothorax occured and a chest tube was administered.Patient was stabilized.Veran representative met with a member of the respiratory therapist team who showed the representative the patients file.The ct guided pneumothorax and chest tube placement was documented.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM
Common Device Name
SYS-4000
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1908 innerbelt business center
saint louis, mo
MDR Report Key10228672
Report Number3007222345-2020-00007
Device Sequence Number3143052
Product Code JAK
UDI-Device Identifier00815686020101
UDI-Public00815686020101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2018
Device Model NumberSYS-4000
Device Catalogue NumberSYS-4000
Device Lot Number83472180712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2020
Initial Report FDA Received Date07/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR